Alert archive / Montana / Lake Wind Advisories in 2012
Lake Wind Advisory 39, NWS Glasgow, MT
NWS Glasgow, MT issued this lake wind advisory at Aug 23, 2012, 2:31 PM MDT for 5 counties in Montana. It took effect at Aug 24, 2012, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2012, 2:31 PM MDT (20:31 UTC)
- In effect from
- Aug 24, 2012, 12:00 PM MDT
- Expired
- Aug 25, 2012, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this lake wind advisory went out at Aug 23, 8:59 AM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Aug 23, 8:59 AM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 859 AM MDT THU AUG 23 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH SATURDAY... MODELS ARE SHOWING MORE CONFIDENCE WITH THUNDERSTORMS FIRING UP THIS EVENING OVER CENTRAL MONTANA OR THE WESTERN ZONES THEN MOVING EAST NORTHEAST OVERNIGHT. RAISED POPS ACCORDINGLY FOR THE EVENING. REST OF CHANGES WERE MINOR. JAMBA PREVIOUS DISCUSSION... SHORTWAVE RIDGE WILL MOVE THROUGH MONTANA TODAY WITH WARM AND DRY WEATHER. WEAK SURFACE GRADIENT WILL ALSO BRING A DAY WITH LIGHT WINDS. UPPER LOW MOVES INLAND FROM THE PACIFIC AND ACROSS BRITISH COLUMBIA TODAY. A STRONG SHORTWAVE TROUGH WILL DEVELOP TONIGHT ON THE SOUTH SIDE OF THE LOW IN THE PACIFIC NORTHWEST. MEANWHILE...OVER EASTERN MONTANA THERE WILL BE A SURFACE LOW WITH A WEAK FRONTAL SYSTEM. MODELS HINTING AT SOME CONVECTION ALONG THIS FRONT TONIGHT WITH UNSTABLE AIRMASS IN PLACE. WILL MENTION A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FOR THIS FRONT. UPPER LOW MOVES ACROSS ALBERTA AND INTO SASKATCHEWAN ON FRIDAY. THE SHORTWAVE MOVES ACROSS NORTHERN MONTANA DURING THE DAY AND BRINGS A STRONG COLD FRONT THROUGH THE FORECAST AREA. COULD SEE A FEW THUNDERSTORMS MAINLY AHEAD OF THE FRONT BUT THE AIRMASS BEHIND THE FRONT IS EXPECTED TO BE VERY DRY AS DRY SLOT ON SOUTH SIDE OF THE UPPER LOW MOVES INTO EASTERN MONTANA FRIDAY AFTERNOON. AT THE SAME TIME...GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND THE COLD FRONT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. SEE FIRE WEATHER DISCUSSION FOR FURTHER DETAILS. THE UPPER LOW LINGERS OVER SASKATCHEWAN FRIDAY NIGHT AND MOVES SLOWLY INTO MANITOBA ON SATURDAY. EASTERN MONTANA REMAINS IN THE DRY SLOT FOR THE MOST PART. THE WRAP AROUND MOISTURE COULD CLIP THE NORTHERN PARTS OF THE FORECAST AREA FRIDAY NIGHT. WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS FOR NOW. TIGHT SURFACE GRADIENT LINGERS OVER NORTHEAST MONTANA ON SATURDAY SO STRONG WEST TO NORTHWEST WINDS WILL CONTINUE WITH COOLER TEMPERATURES. FORRESTER .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... SYNOPTIC SET UP...A LARGE TROUGH EXISTS OVER TEH CANDAIAN PLAINS EXTENDING DOWN INTO THE NORTHERN PLAINS AND THE UPPER MISSISSIPPI VALLEY. A LARGE RIDGE IS BUILDING INTO THE WESTERN HALF OF THE US AND RUNNING INTO THE CANADIAN ROCKIES PLACING NORTHEAST MONTAN IN ZONAL TO NORTHWESTERN FLOW. TO THE WEST ANOTHER LARGE TROUGH DROPS DOWN FROM ALSKA ENDDING IN A PARTIALLY CLOSED LOW OFF THE COAST OF THE PACIFIC NORTHWEST. SATURDAY NIGHT THROUGH TUESDAY...COOL ZONAL CONDITIONS WILL BEND INTO NORTHWEST FLOW THROUGH SUNDAY NIGHT AS THE HEAT DOME BUILDS BACK INTO THE INTER-MOUNTAIN WEST THEN TURN INTO A LARGE RIDGE. BY MONDAY THE RIDGE WILL TRANSITION OVER NORTHEAST MONTANA RAISING OVERNIGHT LOWS AND TUESDAY HIGHS TO ABOVE NORMAL AGAIN. A BIT OF A PRE-FRONTAL WARMING SPIKE WITH TUESDAY IS POSSIBLE BY BUIT MODEL TIMING AT THIS POINT IS TOO POOR TO PROPERLY HIT BETWEEN RUNS. TUESDAY NIGHT ONWARD...OFF TO THE WEST A LARGE TROUGH SETS OVER THE PACIFIC NORTHWEST. DIFFERENT MODELS HAVE BEEN PLACING DIFFERENT TIMINGS ON THIS FROM ONE RUN TO THE NEXT. SO THIS TROUGH COULD COME IN AS EARLY AS TUESDAY NIGHT OR AS LATE AS WEDNESDAY NIGHT. CONFIDENCE IN TIMING IS LOW...BUT THE STRENGTH OF THE COLD AIR IN THE WASHINGTON AND OREGON MOUNTAINS BY MONDAY NIGHT INDICATES THAT IT WILL PASS THROUGH THE AREA SOME TIME MID WEEK AND BRING A STRONG COOL DOWN. WINDS SHOULD KICK UP AGAIN WITH THIS SYSTEMS PASSAGE IF ONLY BRIEFLY. CURRENTLY THIS PASSAGE LOOKS LIKE IT COULD HAVE RAIN BUT IT COULD ALSO EASILY MOVE NORTH LEAVING US HIGH AND DRY AGAIN. HAVE BUMPED POPS UP TO CLIMO AND WILL CONTINUE TO CLIMB AS TIMING BECOMES BETTER. FAVORED MODEL AT THE MOMENT FOR TIMING OF FRONT IS THE EC. GAH && .AVIATION... VFR CONDITIONS THROUGH THE TAF CYCLE. MOSTLY CLEAR SKIES WITH LIGHT WINDS WILL PREVAIL THROUGH THE AFTERNOON. ALTHOUGH WINDS ARE EXPECTED TO REMAIN LIGHT CLOUD COVER WILL INCREASE DURING THE EVENING AND OVERNIGHT HOURS...AS SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. BEST CHANCES OF PRECIPITATION FOR KGGW AND KOLF WILL BE BETWEEN 6PM AND MIDNIGHT... BETWEEN MIDNIGHT AND 6AM FOR KGDV AND KSDY. AES && .FIRE WEATHER... FRIDAY INTO SATURDAY...A STRONGER STORM SYSTEM MOVES INTO EASTERN MONTANA ON FRIDAY. THE MOISTURE WITH THIS STORM WILL GENERALLY REMAIN NORTH OF THE BORDER. WE WILL SEE A SUDDEN WIND SHIFT TO THE NORTHWEST FRIDAY AFTERNOON WITH A STRONG COLD FRONT MOVING THROUGH. WINDS WILL BE 20 TO 30 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITIES IN THE TEENS OR LOWER...WHICH MEANS CRITICAL FIRE WEATHER LEVELS COULD BE REACHED AND THUS A FIRE WEATHER WATCH IS IN EFFECT FROM NOON FRIDAY TO MIDNIGHT FRIDAY NIGHT. WINDS WILL CONTINUE TO BE STRONG ON SATURDAY... BUT RELATIVE HUMIDITIES WILL BE HIGHER BASED ON MUCH COOLER TEMPERATURES. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 23, 3:46 AM MDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 346 AM MDT THU AUG 23 2012 MTZ016>027-059>062-240900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 346 AM MDT THU AUG 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SWEEP THROUGH THE AREA ON FRIDAY BRINGING STRONG AND GUSTY WEST TO NORTHWEST WINDS. WITH LOW RELATIVE HUMIDITY EXPECTED...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON UNTIL MIDNIGHT FRIDAY NIGHT. GUSTY NORTHWEST WINDS ARE EXPECTED AGAIN ON SATURDAY. A LAKE WIND ADVISORY FOR FORT PECK LAKE IS LIKELY FOR BOTH FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:33 PM MDT | Red Flag Warning | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 33 hr |
Nearby
Lake Wind Advisories in Montana, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.